Veteran Fibromylagiac now on Vytorin - INPUT needed plz

Discussion in 'Fibromyalgia Main Forum' started by jbsgoodolebear, Oct 13, 2005.

  1. jbsgoodolebear

    jbsgoodolebear New Member

    Hi,

    I'm Leslie, new to these particular boards. I've been dealing with FM for 6 yrs now officically, but the dx hunt was longer.

    Anyway... after being sent to the cardiologist due to "chest pain"...new since April, the only thing found wrong was my LDL's were extremely high. Being diabetic also isn't making this any easier.

    The doctor put me on Vytorin. I know I've had days where I would just pray for the good Lord to take me home in the past, however, the pain that's been increasing since starting this medication 2 days ago has got me to an all time low.

    I stopped quite a while ago seeking any "RX" drug to help with the pain of FM as it didn't always work. A nurse practitioner had turned me on to "cocktails" for my migraines a little over a year ago... (2 tylenols and 3 ibuprofens all together) and it's helped. It has at times helped to take an edge off the pain with FM as well, and only take that combo when I'm close to tears.

    I'm trying to find a new doc on the regular end as it was just a fight to get her to tell me if medication for my LDL's would be short term or long term (rest of my life). Anyone with FM already knows the importance of having a doctor who will not only listen to you but talk with you as well. This one doesn't.

    I need to know if anyone else has high LDL's and is on Vytorin for it, and if so, are you having any extreme pain and fatigue as well over and above the normal jargin of FM.

    Thanks,

    Leslie
  2. schaken

    schaken New Member

    Leslie,

    Had to respond. I am not taking the drug you are on. But do you see a military Doc? I am retired AF and a female. I finally (after over 20 years) received my diagnosis about 1 1/2 years ago.

    The base hospital here has received special training on FM. Only certain doctors and physicians assistants can see us. They were briefed by the surgeon generals office.

    Hope you get a better response from someone else about your drug.

    Leslie
  3. fivesue

    fivesue New Member

    sorry you're sick! What a bummer.

    I know nothing about the drug or it's combo with LDL...I just wanted to welcome you to our group. However, if Vitorin is a high cholesterol medicine, a side effect can be very sore muscles...and if I experienced that, my doctor wanted me to call right away. I guess it can be a bad side effect, one that may cause you to have to stop taking it.

    I wish I had read this earlier, but I do hope you read it and call your doc. I'm sorry he doesn't listen to you, but you could search on the internet and get information on it and see what is recommended with these side effects.

    Best wishes for a quick end to the pain.

    Sue

    PS...I don't take any cholesterol as mine was not that high...just barely over the two hundren total. No way am I taking another pill for that! (-:

  4. jbsgoodolebear

    jbsgoodolebear New Member

    Hi there,

    No.. I'm not a Vet of the military.. unless they have a new status for AF Brats (my father was AF). Gosh, speaking of that, I sure do miss military docs... civilian life since age 21 has kinda stunk in the medical dept. LOL

    I'm trying to change docs as we speak but being that I have to deal with a "plan", its very inconvienent with all their stupid red tape.

    Since posting yesterday, I called the doc to let her know what I was feeling and I was told "get over it". I suppose she is lucky that I do consider myself a lady these days, as I in my younger years would have just outright smacked her for that.

    I have to go in November for a LFT (liver function test) due to this new med, and then to have my cholesterols checked again in 3 months to see if the #'s are dropping.

    Gosh, if I had known I was gonna live this long I would have taken better care of myself (LOL)

    I find it simply amazing that doctors in todays age still have that "its all in your head despite the dx" attitude... and or that they are still so uneducated about it.

    I can't go to the VA or base hospital/clinic, as my husband (we got married 2 weeks ago) is retired Navy, but he can still thank God. I'm glad he still has that medical coverage.

    I am grateful though that my husband takes time out when I least expect it, and rubs my legs, arms and feet...it doesn't take the pain away but it is a relaxing aide.

    I give thanks for the little things today, but geez... can't help but wonder where these doc's get their degrees anymore.. from a Cracker Jack box? LOL

    Guess I'm just getting old.

    TTYS

    Leslie


  5. schaken

    schaken New Member

    Leslie,
    Need to read your bio. You don't sound old to me. By the way, I am almost 54.

    I am not old, my bones are. No one but a fibro person can understand that.

    Glad to hear that your spouse is supportive.

    My LDL and cholestral were high several years ago. Diet and exercise did not help. I take zocor and my levels have been fine for 2 years.

    As far as pain goes the only thing I have is migrains. My FM pain goes between a 4 or 5 and 9 and 10 depending how much I do each day.

    Get another Dr for FM. If the military doctors are finally learning about this DD they must have some civilians ones that are sympathic.

    Leslie
  6. dononagin

    dononagin New Member

    Wow.. You know Leslie.. I started Vytorin about a month and a half ago.. My dh takes it as well.. I also just started Cymbalta.. hmmm.. ok I've noticed that my hip pain seems to be less since starting the Cymbalta but my shoulder and back pain is worse and I'm wiped out tired.. I wonder if it is the Cymbalta or the Vytorin.. I hadn't even thought about the Vytorin being a possible suspect. Now that I think of it too.. My dh switched from Lipator to vytorin right about the time I did and he has been complaining of aches and pains too.. You could be right Leslie.. You need a better doctor too sweetie.. I recently changed docs and after years of being told I had CFS and being tested over and over for lupus they finally sent me to a rhumie.. and lo and behold.. cfs & fibro.. duh.. I think I could have told them that!!
    Hope you get feeling better and have a great weekend!
    Hugs!
    Dona
  7. jbsgoodolebear

    jbsgoodolebear New Member

    Hi all,

    Been quite busy despite the pain!

    This is night 2 out of 3 nights for a hunter safety course. I'm going deer hunting for the first time this season, law states that since I was born shortly after their deadline, I need the safety course card over and above my license. No biggie... it's interesting ~grins

    Only deal right now is that I've been pretty laid out today. After last night's class, I didn't think I was ever going to make it into the house last night. Little benches for tiny hineys in a grade school that are rock hard! Talk about throwing salt into a wound with the fibro. LOL

    As for the new doc, I'm looking. I've got so much on my plate it seems lately. My husband kinda "flipped" on the phone today when he called at lunchtime to find out that I was cleaning through cabinets and organizing, instead of resting. He's gone through enough of this with me that I'm eventually going to end up flat on my back, but he does try to appreciate the fact that I just won't give in to it. I have an attitude that I just can't let the fibro win, so I keep plugging away despite the "ouch". When he called, I had already finished doing what I was doing, and his only request was, PLEASE MAKE A HONEY DO LIST.

    Well, I suppose I need to get my butt off here.. I have 45 minutes before I have to leave for tonight's class.

    I also would love to keep in contact with you all... please feel free to email me at jbsgoodolebear@yahoo.com . Just put in the subject line that you're from this forum so I don't accidentally delete.

    It seems I have an easier time of responding to emails than I do of actually getting onto the boards itself.

    Hope you all have a great evening.

    Leslie